Antiphospholipid antibody syndrome secondary to trimethoprim/ sulfamethoxazole

Jonathan I. Silverberg*, Henry J. Votava, Barry L. Smith

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

2 Scopus citations

Abstract

Antiphospholipid antibody syndrome (APS) results from autoantibodies to cell surface phospholipids or phospholipid-binding proteins resulting in clotting anomalies and can have devastating sequelae, including stroke, deep venous thrombosis, pulmonary embolism, and recurrent spontaneous abortions. However, cutaneous manifestations are the first sign of APS in up to 41% of patients. We present a case report of APS that developed several days after taking trimethoprim/sulfamethoxazole. The clinical and pathological features of this unique presentation, differential diagnoses, and treatments are discussed.

Original languageEnglish (US)
Pages (from-to)1117-1118
Number of pages2
JournalJournal of Drugs in Dermatology
Volume11
Issue number9
StatePublished - Sep 1 2012

ASJC Scopus subject areas

  • Dermatology

Fingerprint Dive into the research topics of 'Antiphospholipid antibody syndrome secondary to trimethoprim/ sulfamethoxazole'. Together they form a unique fingerprint.

Cite this